Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 227, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2015, 10:32 PM CDT for Mitchell County, Scurry County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2015, 10:32 PM CDT (03:32 UTC)
- Expired
- Jun 13, 2015, 11:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mitchell County, TX, Scurry County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 10:34 PM CDT | HAIL 1 | 2 N Colorado City, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
326
WUUS54 KMAF 140332
SVRMAF
TXC335-415-140415-
/O.NEW.KMAF.SV.W.0227.150614T0332Z-150614T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1032 PM CDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MITCHELL COUNTY IN WEST TEXAS...
SOUTHEASTERN SCURRY COUNTY IN WEST TEXAS...
* UNTIL 1115 PM CDT
* AT 1029 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LORAINE...
AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHAMPION CREEK RESERVOIR AND LORAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3227 10099 3266 10099 3272 10065 3214 10066
TIME...MOT...LOC 0332Z 311DEG 35KT 3240 10076
HAIL...1.00IN
WIND...60MPH
$$
AHLUCHAN1 follow-up statement
174
WWUS54 KMAF 140353
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1053 PM CDT SAT JUN 13 2015
TXC335-415-140415-
/O.CON.KMAF.SV.W.0227.000000T0000Z-150614T0415Z/
MITCHELL TX-SCURRY TX-
1053 PM CDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SCURRY AND EASTERN MITCHELL COUNTIES UNTIL 1115 PM CDT...
AT 1051 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LORAINE...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INADALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3227 10099 3263 10091 3272 10065 3214 10066
TIME...MOT...LOC 0353Z 275DEG 22KT 3243 10071
HAIL...1.00IN
WIND...60MPH
$$
AHLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:01 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 13, 10:01 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1001 PM CDT Sat Jun 13 2015 .DISCUSSION... Storms are slowly exiting the area. Heavy rain potential will persist in the far NE CWFA until around 10-11 PM. We will lower PoPs in all areas to no more than 40% after midnight. Severe thunderstorm watch has expired. && .PREV DISCUSSION... /ISSUED 626 PM CDT Sat Jun 13 2015/ AVIATION... 00Z TAF issuance... The main aviation concern for the next 24 hours is TSRA affecting terminals through this evening. Currently have convection near CNM, PEQ, INK and FST with the general movement to the east. Activity looks to continue its progression east, affecting HOB and MAF in the next hour or two. Currently thinking is that this activity will clear all terminals to the east by 14/06Z but will continue to monitor trends and amend TAFs if this timing changes. Strong to severe storms can be expected and will be capable of producing large hail, strong winds and heavy rainfall resulting in brief periods of low vsbys. The average wind direction will remain SE however any thunderstorm may produce erratic speeds/directions. Our attention then turns to early Sunday morning when MVFR stratus is expected to affect all but FST and PEQ through mid morning. Otherwise, could very well see another round of convection Sunday afternoon but will wait to include mention until later TAF cycles. PREV DISCUSSION... /ISSUED 252 PM CDT Sat Jun 13 2015/ DISCUSSION... It will be another active day across the area with the potential for severe weather across SE New Mexico and West Texas this afternoon and evening. A shortwave trough slowly progressing east across the southwest CONUS will provide support for thunderstorm activity. Morning clouds have not hindered destabilization much at all and continue to break up across West Texas. Cumulus have started popping up in the Davis Mountains along with some isolated storms. Good moisture will be present east of the dryline with locations seeing low to mid 60s dewpoints. Instability will also be good with a band of ML CAPE values over 2000 j/kg along the NM/TX border southward towards the Lower Trans Pecos. The environment should support clusters of storms and some supercells with effective shear of 30-40 kts. Expect storms to increase in coverage across the Davis Mountains along with development moving across SE New Mexico and the Upper Trans Pecos as the cap continues to weaken. Storms will progress eastward across the Permian Basin and Lower Trans Pecos through the evening. Storms will be capable of producing large hail, damaging winds and heavy rainfall. The hail and wind threat should decrease with the loss of daytime heating, but the threat for localized flash flooding will continue due to the presence of high moisture as PWAT values are between 1 and 2 inches. Expect the wet pattern to continue over the next few days with the weak upper level trough continuing its slow progression east. Main forcing for activity will be the lee surface low and convergent upslope flow across the Trans Pecos. The high moisture will continue and the potential for localized flash flooding caused by heavy rainfall will be possible tomorrow and Monday. A weak ridge tries to build from the west by mid week, which could cut precip chances down a little. Best chances for rain in the extended will be in the mountains. Some models suggest temps could rise back above normal, but have opted to stay near normal for now. Arnold && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 68 92 69 87 / 60 30 40 40 BIG SPRING TX 70 91 71 86 / 60 30 30 40 CARLSBAD NM 67 98 67 93 / 20 20 20 40 DRYDEN TX 73 91 71 91 / 40 20 40 40 FORT STOCKTON TX 70 91 70 94 / 60 30 30 50 GUADALUPE PASS TX 63 86 65 84 / 10 10 10 40 HOBBS NM 66 93 67 87 / 60 30 40 40 MARFA TX 62 88 62 90 / 30 50 20 50 MIDLAND INTL AIRPORT TX 71 91 70 89 / 60 30 30 40 ODESSA TX 70 91 70 89 / 60 30 30 40 WINK TX 71 97 71 93 / 50 40 30 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 13, 10:02 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1002 PM CDT SAT JUN 13 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150315- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1002 PM CDT SAT JUN 13 2015 /902 PM MDT SAT JUN 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT MAINLY ACROSS THE NORTH AND EASTERN PARTS OF THE OUTLOOK AREA. LOCAL HEAVY RAIN WILL BE POSSIBLE UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS THE REGION. A FEW STORMS COULD BECOME STRONG BUT THE GREATER THREAT WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 13, 7:40 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
740 PM CDT SAT JUN 13 2015
TXZ081-140115-
BIG BEND AREA-
740 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL BREWSTER COUNTY UNTIL 815 PM CDT...
STRONG THUNDERSTORMS WERE LOCATED 3 MILES SOUTHWEST OF CHISOS BASIN
AT 740 PM CDT...MOVING NORTHEAST AT 15 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING NICKEL SIZE HAIL AND WINDS GUSTING TO 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 2911 10347 2943 10346 2937 10293 2918 10294
2917 10295 2918 10299 2915 10299 2911 10303
2910 10303 2909 10304 2909 10307 2907 10307
TIME...MOT...LOC 0040Z 239DEG 13KT 2924 10332Local storm report, Jun 13, 7:58 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
758 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 1 SW SEAGRAVES 32.93N 102.58W
06/13/2015 M74 MPH GAINES TX MESONET
&&
DHSpecial weather statement, Jun 13, 8:22 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
822 PM CDT SAT JUN 13 2015
TXZ075-081-082-140200-
PECOS-TERRELL-BIG BEND AREA-
822 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...EASTERN PECOS AND TERRELL COUNTIES UNTIL 900
PM CDT...
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHEAST OF
BAKERSFIELD TO 19 MILES SOUTHWEST OF SANDERSON AT 821 PM CDT...MOVING
SOUTHEAST AT 25 MPH. PEA TO PENNY SIZE HAIL AND WINDS GUSTING TO 50
MPH ARE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 2989 10273 3106 10233 3104 10229 3104 10221
3102 10219 3100 10214 3099 10208 3100 10203
3099 10202 3099 10198 3092 10187 3089 10188
3087 10185 3080 10183 2986 10201
TIME...MOT...LOC 0121Z 298DEG 21KT 3095 10226 2994 10260Special weather statement, Jun 13, 9:02 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
902 PM CDT SAT JUN 13 2015
TXZ075-081-082-140300-
PECOS-TERRELL-BIG BEND AREA-
902 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...NORTHEASTERN PECOS AND TERRELL COUNTIES UNTIL
1000 PM CDT...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM CDT...
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12 MILES WEST OF
IRAAN TO 14 MILES SOUTHWEST OF TERRELL COUNTY AIRPORT AT 901 PM
CDT...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE
A STURDY STRUCTURE AWAY FROM WINDOWS.
IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.
&&
LAT...LON 2980 10186 2978 10193 2981 10198 2978 10208
2987 10230 2981 10237 2985 10269 3045 10232
3104 10230 3099 10198 3092 10187 3089 10188
3066 10177 3062 10165 3055 10164 3042 10174
3034 10165 3034 10172 3029 10175 2978 10176
TIME...MOT...LOC 0201Z 270DEG 18KT 3091 10208 3034 10204
2989 10234Local storm report, Jun 13, 10:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1026 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 3 E SNYDER 32.71N 100.86W
06/13/2015 E72 MPH SCURRY TX MESONET
&&
GREGORY.MURDOCHSpecial weather statement, Jun 13, 10:27 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1027 PM CDT SAT JUN 13 2015 TXZ048-053-140400- MITCHELL-SCURRY- 1027 PM CDT SAT JUN 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN SCURRY AND NORTHEASTERN MITCHELL COUNTIES UNTIL 1100 PM CDT... STRONG THUNDERSTORMS MOVING EAST AT 30 MPH CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS NEAR 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3235 10101 3286 10098 3282 10065 3227 10066 TIME...MOT...LOC 0327Z 290DEG 26KT 3253 10086
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:05 PM CDT | Special Weather Statement | MAF | Brewster | 25 min |
| Jun 13, 7:11 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 2 hr |
| Jun 13, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 61 min |
| Jun 13, 7:21 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Jun 13, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 62 min |
| Jun 13, 7:38 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 13, 7:40 PM CDT | Special Weather Statement | MAF | 35 min | |
| Jun 13, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 60 min |
| Jun 13, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 41 min |
| Jun 13, 8:22 PM CDT | Special Weather Statement | MAF | Terrell | 38 min |
| Jun 13, 8:48 PM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Jun 13, 8:57 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Jun 13, 9:02 PM CDT | Special Weather Statement | MAF | Terrell | 58 min |
| Jun 13, 9:41 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Jun 13, 9:49 PM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 13, 10:27 PM CDT | Special Weather Statement | MAF | Scurry | 33 min |
| Jun 14, 3:31 AM CDT | River Flood Warning | MAF | Mitchell, Scurry | 48 hr |
| Jun 14, 6:04 PM CDT | Special Weather Statement | MAF | Loving | 41 min |
| Jun 14, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 43 min |
| Jun 14, 6:57 PM CDT | Special Weather Statement | MAF | Loving, Ward | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.